Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 15, NWS Raleigh, NC

June 18, 2009Randolph County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 18, 2009, 2:00 AM EDT for Randolph County, North Carolina. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 2:00 AM EDT (06:00 UTC)
Expired
Jun 18, 2009, 5:00 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:30 AM EDTFLASH FLOODAsheboro, NCNUMEROUS TREES KNOCKED DOWN DUE TO FLOOD WATERS BETWEEN 330 AM AND 5 AM. TREES BLOCKED SEVERAL ROADS IN AND AROUND ASHEBORO INCLUDING FILLER ROAD AND OLD FARMER ROAD.
Jun 18, 4:19 AM EDTFLASH FLOOD1 S Coleridge, NCLOG CABIN ROAD FLOODED. A GARBAGE TRUCK WAS STRANDED IN THE FLOOD WATERS.
Jun 18, 4:30 AM EDTFLASH FLOOD1 S Asheboro, NCNUMEROUS ROADS CLOSED DUE TO FLOODING AROUND ASHEBORO INCLUDING HIGHWAY 42 AT GRANTVILLE LANE...UWHARRIE ROAD...AND OLD LIBERTY ROAD.
Jun 18, 4:48 AM EDTFLASH FLOOD1 S Asheboro, NCBASEMENT FLOODED AT 210 SILVER AVE.
Jun 18, 4:58 AM EDTFLASH FLOOD6 W Asheboro, NCRESIDENCE FLOODED AT 351 WEDGEWOOD FOREST DR.
Jun 18, 5:08 AM EDTFLASH FLOOD4 Sw Asheboro, NCRESIDENCE FLOODED AT 891 NEELY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 90 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 180600
FFWRAH
NCC151-180900-
/O.NEW.KRAH.FF.W.0015.090618T0600Z-090618T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
200 AM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 500 AM EDT

* AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER RANDOLPH COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE ASHEBORO AND MARTHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3591 8004 3590 7956 3589 7954 3552 7956
      3555 8004

$$

MWS
3 follow-up statements
000 
WGUS72 KRAH 180623
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
223 AM EDT THU JUN 18 2009

NCC151-180900-
/O.CON.KRAH.FF.W.0015.000000T0000Z-090618T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-
223 AM EDT THU JUN 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
RANDOLPH COUNTY...

AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF SHOWERS AND THUNDERSTORM WITH VERY HEAVY RAIN  
OVER THE WARNED AREA. THE HEAVIEST RAIN... TWO TO THREE INCHES IN 
THE PAST HOUR... HAS FALLEN NEAR ASHEBORO... OVER RICHLAND CREEK AND 
CEDAR FORK CREEK. THE POTENTIALLY FLOODING RAIN WILL CONTINUE TO 
SPREAD SOUTHEASTWARD ALONG RICHLAND CREEK... IN THE VICINITY OF NC 
HIGHWAY FORTY TWO... BETWEEN ASHEBORO AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3591 8004 3590 7956 3589 7954 3552 7956
      3555 8004

$$

MWS
000 
WGUS72 KRAH 180746
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 AM EDT THU JUN 18 2009

NCC151-180900-
/O.CON.KRAH.FF.W.0015.000000T0000Z-090618T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-
346 AM EDT THU JUN 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
RANDOLPH COUNTY...

AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN  
OVER THE WARNED AREA. DOPPLER RADAR PRECIPITATION ESTIMATES INDICATE 
THREE TO FIVE INCHES OF RAIN HAVE FALLEN IN THE PAST COUPLE HOURS 
FROM NEAR ASHEBORO SOUTHEASTWARD TO COLERIDGE... ALONG RICHLAND 
CREEK. INDEED... A NATIONAL WEATHER SERVICE OBSERVER 2 MILES 
SOUTHEAST OF ASHEBORO REPORTED 3.71 INCHES OF RAIN IN NINETY 
MINUTES. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN THE 
CITY OF ASHEBORO... AND ALSO REPORTED THAT HIGHWAY TWENTY TWO 
BYPASS... BETWEEN ASHEBORO AND ULAH... HAS BEEN CLOSED DOE TO HIGH 
WATER. 

DOPPLER RADAR ALSO INDICATED OTHER SWATHS HEAVY RAIN AMOUNTS... 
BETWEEN ONE AND THREE INCHES IN THE PAST TWO HOURS... OVER THE 
SOUTHERN PORTION OF THE COUNTY FROM MARTHA TO SEAGROVE... AND... 
JUST WEST OF RANDLEMAN OVER THE NORTHWESTERN PART OF RANDOLPH 
COUNTY.  

ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE 
OVER THE WARNED AREA... AS SHOWERS AND THUNDERSTORMS CONTINUE TO 
DEVELOP OVER THE THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT... WHEN IT IS 
HARDER TO RECOGNIZE THE DANGERS OF FLOODING. THIS IS AN EXTREMELY 
DANGEROUS.. POTENTIALLY DEADLY SITUATION. DO NOT DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY 
BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER 
GROUND.

&&

LAT...LON 3591 8004 3590 7956 3589 7954 3552 7956
      3555 8004

$$

MWS
000 
WGUS72 KRAH 180906
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 AM EDT THU JUN 18 2009

NCC151-180914-
/O.EXP.KRAH.FF.W.0015.000000T0000Z-090618T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-
506 AM EDT THU JUN 18 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR RANDOLPH COUNTY...

THE INITIAL FLASH FLOOD WARNING... WHICH ENCOMPASSED ALL OF RANDOLPH 
COUNTY... HAS EXPIRED. 

ANOTHER FLASH FLOOD WARNING... FOR CENTRAL AND SOUTHERN RANDOLPH 
COUNTY... SOUTHWESTERN CHATHAM... WESTERN LEE AND MOORE COUNTIES...  
REMAINS IN EFFECT UNTIL 745 AM.  

LAT...LON 3591 8004 3590 7956 3589 7954 3552 7956
      3555 8004

$$

MWS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:55 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 17, 10:55 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1055 PM EDT WED JUN 17 2009

.SYNOPSIS...
FOR ONE LAST DAY...HIGH TEMPERATURES WILL BE BELOW NORMAL AS A HIGH
PRESSURE RIDGE NOSES INTO THE REGION FROM NEW ENGLAND. CONSIDERABLE
MOISTURE IN THE AIR MAINTAINS UNSETTLED WEATHER...HOWEVER.
TEMPERATURES WARM UP QUICKLY FOR THE END OF THE WEEK. MANY LOCATIONS
WILL EXPERIENCE HIGHS WELL INTO THE 90S BY FRIDAY...WITH A FEW SPOTS
LIKELY TO COME CLOSE TO...IF NOT REACH...THE CENTURY MARK.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 1055 PM WEDNESDAY...

ISOLATED STRONG/SEVERE CONVECTION EITHER DIMINISHING OR MOVING OUT
OF CWA AT 0230Z. AIRMASS REMAINS MOIST WITH PRECIP WATER VALUES 1.7
INCHES. WATER VAPOR IMAGERY DEPICTS POTENTIAL FOR MID LEVEL COOL
POOL ASSOCIATED WITH UPPER LEVEL MCV FROM TN VALLEY POSSIBLY
AFFECTING REGION OVERNIGHT INTO THU AM. THUS HAVE MAINTAINED A
CHANCE POP MOST LOCALES OVERNIGHT AND THU AM OVER THE FAR NORTH.
LOCAL NAM-WRF MODEL PERFORMED WELL TONIGHT WITH CONVECTION THAT
FORMED OVER THE SOUTHERN PIEDMONT AFTER 22Z THEN PROPAGATED E-SE
INTO THE SANDHILLS AND SOUTHERN COASTAL PLAIN. STILL UNCERTAIN AS
TO THE INTENSITY OF THE FOG THAT MAY DEVELOP OVER THE AREA
OVERNIGHT/EARLY THU. DID NOT MENTION THICK FOG AT THIS TIME. MID
CREW WILL HAVE TO MONITOR.

MAX TEMPS THU WILL BE MUCH WARMER THAN PAST FEW DAYS. DOWNSLOPE FLOW
WILL HELP TO DRY OUT AIR MASS. WITH BUILDING HEIGHTS
ALOFT...AFTERNOON TEMPS NEAR 90/LOWER 90S PROBABLE. UNCERTAIN IF MID
90S REACHABLE AS PERIODS OF CLOUDINESS ASSOCIATED WITH RESIDUAL
MOISTURE MAY CUT DOWN ON INSOLATION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

WEST TO NORTHWEST FLOW AT THE MID LEVELS INCREASES TO 20 TO 30 KNOTS
FRIDAY AND 35 TO 45 KNOTS SATURDAY. THIS WILL ALLOW DOWNSLOPE
COMPRESSION WARMING OFF THE MOUNTAINS TO ADVECT EAST ACROSS CENTRAL
NORTH CAROLINA. AFTERNOON 850 TO 1000 MILLIBAR THICKNESS POTENTIALLY
TO 1335 TO 1345 METERS DURING THE AFTERNOONS. THIS SUPPORTS THE MID
TO UPPER 90S FORECAST FOR HIGH TEMPERATURES. CONVECTION CHANCES
LESSEN FROM THURSDAY BUT ANY ISOLATED AFTERNOON CELLS COULD BE
SEVERE WITH EVAPORATIVE COOLING ENHANCED DOWNDRAFTS. LATE NIGHT LOW
CLOUDINESS AND FOG NOT EXPECTED IN THIS DRIER WARMER AIR MASS.
OVERNIGHT LOWS 70 TO 75.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...

THE UPPER LEVEL PATTERN IN THE EXTENDED PERIOD (ACCORDING TO THE
LATEST GFS/ECMWF) SEEMS BEST CHARACTERIZED BY DEEP RIDGING OVER THE
MS RIVER VALLEY AND MIDWEST...TROUGHING OFF THE EAST COAST...AND
TROUGHING ALONG THE WEST COAST...RESEMBLING AN OMEGA BLOCK. FOR SUN
THROUGH WED...CENTRAL NC IS PROGGED TO GENERALLY BE ON THE SUBSIDENT
BACKSIDE OF THE UPPER LEVEL TROUGH/LOW JUST OFF THE EASTERN
SEABOARD...AND GENERALLY EXPECT DRY CONDITIONS (LITTLE CHANCE FOR
PRECIP) THROUGH THE EXTENDED PERIOD. TEMPS LOOK TO BE A BIT ABOVE
NORMAL. -VINCENT

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 740 PM WEDNESDAY...

SURFACE HIGH PRESSURE CENTERED OFF THE NEW ENGLAND COAST... WILL
ALLOW A MOIST SOUTHEASTERLY FLOW TO CONTINUE OVERNIGHT. SCATTERED
SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL BE POSSIBLE
THROUGH AT LEAST 04Z. THUS... HAVE INCLUDED A TEMPO GROUP FOR THE
POTENTIAL FOR SHOWERS... AND REDUCED CIGS AND VISBYS THROUGH 04Z.
MCS ACTIVITY LOCATED TO THE WEST OF THE AREA... LOOKS AS IF IT WILL
PASS JUST TO THE SOUTHWEST OF THE AREA. THUS... WILL LEAVE OUT
MENTION OF SHOWERS AND THUNDERSTORMS FROM THE TAFS AFTER 04Z. CIGS
OVERNIGHT WILL BE THE MAIN AVIATION CONCERN FOR THIS TAF FORECAST
PERIOD. CURRENTLY... COOL RESIDUAL STABLE AIRMASS CONTINUES TO HOLD
ON AT KINT... WITH CIGS IN THE IFR CATEGORY. EXPECT CIGS TO LIFT TO
MVFR AT ANYTIME... POSSIBLE BECOMING VFR BRIEFLY THIS EVENING.
ELSEWHERE... VFR CIGS ARE EXPECTED OUTSIDE OF SHOWERS THIS EVENING
INTO THE EARLY OVERNIGHT HOURS. HOWEVER... GIVEN THE CONTINUED MOIST
AIRMASS IN THE LOW LEVELS OF THE ATMOSPHERE... EXPECT LOW STRATUS TO
DEVELOP AFTER MIDNIGHT... WITH CIGS DROPPING INTO IFR CATEGORY BY
SUNRISE.

CIGS SHOULD LIFT BY 15Z AT AREA TERMINALS. VFR CONDITIONS ARE
EXPECTED FOR THE REMAINDER OF THE 24 HOUR TAF PERIOD AFTER 15Z.
HOWEVER... WILL HAVE TO KEEP AN EYE ON THE TRACK OF THE CURRENT MCS
OVER NORTHERN MISSOURI... AS THIS MAY AFFECT THE REGION TOMORROW
AFTERNOON/EVENING ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP OVER
THE AREA IN CONJUNCTION WITH BETTER SURFACE HEATING. CONFIDENCE AT
THIS TIME IS TO LOW TO INCLUDE MENTION IN THE TAFS.

LOW LEVEL AIR MASS BEGINS TO HEAT UP THURSDAY AND CONTINUE INTO
SUNDAY. OTHER THAN LOCALIZED POCKETS OF FOG...LOW CLOUDINESS AND FOG
ARE NOT EXPECTED THURSDAY NIGHT INTO MONDAY. ISOLATED AFTERNOON
THUNDERSTORMS POSSIBLE.

&&

.CLIMATE...
HIGH TEMPERATURE RECORDS FOR RDU AND GSO:

JUNE 19TH:
RDU: 102 IN 1944
GSO: 100 IN 1944

JUNE 20TH:
RDU: 99 IN 1964
GSO: 99 IN 1963

JUNE 21ST:
RDU: 99 IN 1964
GSO: 100 IN 1964

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...WSS
SHORT TERM...RLH
LONG TERM...VINCENT
AVIATION...BSD
CLIMATE...
Hazardous weather outlook, Jun 17, 9:20 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
920 PM EDT WED JUN 17 2009

NCZ007>011-021>028-038>041-043-073-074-083-181000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-ANSON-
920 PM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ042-075>078-084>086-088-089-181000-
JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
920 PM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON FRIDAY...TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S
TO NEAR 100 DEGREES ACROSS THE TRIANGLE...SANDHILLS AND COASTAL
PLAIN. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE SANDHILLS
AND SOUTHEAST COASTAL PLAIN WHERE HIGH RELATIVE HUMIDITIES MAY
ALLOW HEAT INDEX VALUES TO APPROACH 105 DEGREES. HOT CONDITIONS
ARE EXPECTED TO CONTINUE ON SATURDAY. OTHERWISE...HAZARDOUS
WEATHER IS NOT EXPECTED.

In the hours before

Special weather statement, Jun 17, 9:05 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT WED JUN 17 2009

NCZ041-077-085-086-088-180215-
WAKE-HARNETT-SCOTLAND-HOKE-CUMBERLAND-
INCLUDING THE CITIES OF...RALEIGH...LILLINGTON...LAURINBURG...
RAEFORD...FAYETTEVILLE
905 PM EDT WED JUN 17 2009

...BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE
SANDHILLS AND AREAS SOUTH OF RALEIGH...

A BAND OF SHOWERS WILL CROSS THE SANDHILLS AS WELL AS SECTIONS OF
CHATHAM AND SOUTHERN WAKE COUNTIES THROUGH 10 PM. THE HEAVIER
SHOWERS WILL PRODUCE BETWEEN 1.5 AND 2 INCHES IN LESS THAN AN
HOUR. THESE HEAVIER SHOWERS WILL AFFECT SUCH PLACES AS
LAURINBURG...RAEFORD...POPE AIR FORCE BASE...FORT
BRAGG...FAYETTEVILLE...TIMBERLAKE...NEW HILL...FUQUAY-VARINA...AND
LILLINGTON.

HEAVY RAINS MAY FLOOD INTERSECTIONS...DITCHES AND UNDERPASSES. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
Special weather statement, Jun 17, 9:50 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT WED JUN 17 2009

NCZ085-180215-
SCOTLAND-
950 PM EDT WED JUN 17 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND COUNTY THROUGH
1015 PM EDT...

AT 950 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAURINBURG...DRIFTING SOUTHEAST.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAURINBURG...AND...
EAST LAURINBURG.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

WSS
Local storm report, Jun 17, 10:42 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             5 SSW LAURINBURG        34.69N 79.51W
06/17/2009  E0.75 INCH       SCOTLAND           NC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PENNY SIZE HAIL AT SCOTCH
            MEADOWS GOLF COURSE, SOUTH OF LAURINBURG, NC.

&&

TDH
Special weather statement, Jun 17, 11:21 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1121 PM EDT WED JUN 17 2009

NCZ008-025-180415-
DURHAM-GRANVILLE-
1121 PM EDT WED JUN 17 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN GRANVILLE AND
NORTHERN DURHAM COUNTIES THROUGH 1215 AM EDT...

AT 1120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUTNER...OR ABOUT 9 MILES WEST OF CREEDMOOR...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUTNER...STEM...
CREEDMOOR.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING SMALL LARGE TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

BSD
Special weather statement, Jun 18, 12:36 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1236 AM EDT THU JUN 18 2009

NCZ026-041-180530-
FRANKLIN-WAKE-
1236 AM EDT THU JUN 18 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN FRANKLIN AND
NORTHERN WAKE COUNTIES THROUGH 130 AM EDT...

AT 1236 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WAKE FOREST...OR ABOUT 11 MILES SOUTHEAST OF CREEDMOOR...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FALLS LAKE...WAKE
FOREST...AND...YOUNGSVILLE...ROLESVILLE.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:21 PM EDTAreal Flood AdvisoryRAHHoke, Scotland3 hr
Jun 17, 10:20 PM EDTSevere Thunderstorm WarningRAHScotland22 min
Jun 17, 11:37 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Wake53 min
Jun 18, 4:14 AM EDTAreal Flood AdvisoryRAHChatham, Moore3 hr
Jun 18, 4:40 AM EDTFlash Flood WarningRAHChatham, Lee, Moore, Randolph3 hr

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.